MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOTRACHEAL TUBE; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/141/030
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Insert (1316); Obstruction of Flow (2423); Improper Flow or Infusion (2954)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was intubated with a 2.5 endotracheal tube by the pediatrician.Not ventilating appropriately and requiring high pressures.Reintubated with 3.0 endotracheal tube per anesthesia.Medical staff remember having difficulty with the stylet pre and post second intubation.Ventilator pressures were still high, so the baby was reintubated with a 3rd 3.0 endotracheal tube with improvement in oxygenation and pressures.Upon removal of the second endotracheal tube, it appeared that there was a 2.0 endotracheal tube stuck inside the 3.0 endotracheal tube.There has been no report of clinical affects.
 
Additional Manufacturer Narrative
D4: lot number, expiration date and device manufacture date is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other text: additional information is provided for h.2 and h.6.No product was returned.If the product is returned this complaint will be reopened for further investigation.No lot number was provided; therefore, a history record review could not be conducted.For all enquiries or follow-up questions related to the record, do not use regulatory.Responses@smiths-medical.Com located in sections g.1., please direct those to the following: regulatory.Responses@icumed.Com.

Brand Name
PORTEX ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16709907
Report Number3012307300-2023-03904
Device Sequence Number14935097
Product Code BTR
UDI-Device Identifier15019315019036
UDI-Public15019315019036
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100/141/030
Device Catalogue Number100/141/030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown